Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Packing and covering constants for certain families of trees. II


Authors: A. Meir and J. W. Moon
Journal: Trans. Amer. Math. Soc. 233 (1977), 167-178
MSC: Primary 05C05
DOI: https://doi.org/10.1090/S0002-9947-1977-0460161-7
MathSciNet review: 0460161
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In an earlier paper we considered the problem of determining the packing and covering constants for families of trees whose generating function y satisfied a relation $ y = x\phi (y)$ for some power series $ \phi $ in y. In the present paper we consider the problem for some families of trees whose generating functions satisfy a more complicated relation.


References [Enhancements On Off] (What's this?)

  • [1] F. Harary and E. Palmer, Graphical enumeration, Academic Press, New York, 1973. MR 50 #9682. MR 0357214 (50:9682)
  • [2] A. Meir and J. W. Moon, The expected node-independence number of random trees, Nederl. Akad. Wetensch. Proc. Ser. A 76 = Indag. Math. 35 (1973), 335-341. MR 49 #10607. MR 0345877 (49:10607)
  • [3] -, The expected node-independence number of various types of trees, Recent Advances in Graph Theory, Academia Praha, 1975, pp. 351-363. MR 0401520 (53:5347)
  • [4] -, Relations between packing and covering numbers of a tree, Pacific J. Math. 61 (1975), 225-233. MR 0401519 (53:5346)
  • [5] -, Packing and covering constants for certain families of trees. I, J. Graph Theory (to appear). MR 0463001 (57:2965)
  • [6] J. W. Moon, Counting labelled trees, Canad. Math. Monos., No. 1, Canad. Math. Congress, Montreal, Que., 1970. MR 43 #98. MR 0274333 (43:98)
  • [7] R. Otter, The number of trees, Ann. of Math. (2) 49 (1948), 583-599. MR 10, 53. MR 0025715 (10:53c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05C05

Retrieve articles in all journals with MSC: 05C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0460161-7
Keywords: Trees, packing constants, covering constants
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society